Alert archive / Iowa / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 21, 2024, 8:57 AM CDT for 6 counties in Iowa. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2024, 8:57 AM CDT (13:57 UTC)
- Expired
- May 21, 2024, 11:20 AM CDT
- In force
- 2 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Black Hawk County, IA, Bremer County, IA, Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 10:03 AM CDT | FLASH FLOOD | Grundy Center, IA | An increasing number of county roads across the county are becoming impassable due to flash flooding. |
| May 21, 10:41 AM CDT | RAIN 2.1 | Jesup, IA | Rain measured by electronic device. |
| May 21, 10:41 AM CDT | RAIN 2.1 | Jesup, IA | Rain measured by electronic device. |
| May 21, 10:54 AM CDT | FLASH FLOOD | 1 Wnw Cedar Falls, IA | Flooding over the roadway along W 12th Street via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
417
WGUS53 KDMX 211357
FFWDMX
IAC013-017-075-083-127-171-212000-
/O.NEW.KDMX.FF.W.0007.240521T1357Z-240521T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
857 AM CDT Tue May 21 2024
The National Weather Service in Des Moines has issued a
* Flash Flood Warning for...
Grundy County in central Iowa...
Southeastern Hardin County in central Iowa...
Northern Marshall County in central Iowa...
Northern Tama County in central Iowa...
Black Hawk County in northeastern Iowa...
Southern Bremer County in northeastern Iowa...
* Until 300 PM CDT Tuesday.
* At 857 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waterloo, Cedar Falls, Waverly, Eldora, Grundy Center, Evansdale,
La Porte City, Hudson, Denver, Traer, Reinbeck, Dysart, Dike, Elk
Run Heights, Conrad, Uni-Dome And McLeod Center, Waterloo
Municipal Airport, Crossroads Mall, Gladbrook and Janesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest river and stream observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4221 9323 4221 9327 4240 9326 4249 9258
4256 9257 4256 9255 4270 9255 4270 9208
4230 9206 4230 9230 4218 9230 4216 9323
FLASH FLOOD...RADAR INDICATED
$$
Zogg1 follow-up statement
903
WGUS73 KDMX 211620 RRA
FFSDMX
Flash Flood Statement
National Weather Service Des Moines IA
1120 AM CDT Tue May 21 2024
IAC013-017-075-083-127-171-211630-
/O.CAN.KDMX.FF.W.0007.000000T0000Z-240521T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Black Hawk IA-Bremer IA-Grundy IA-Hardin IA-Marshall IA-Tama IA-
1120 AM CDT Tue May 21 2024
...FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING
FOR GRUNDY, SOUTHEASTERN HARDIN, NORTHERN MARSHALL, NORTHERN TAMA,
BLACK HAWK AND SOUTHERN BREMER COUNTIES...
This Flash Flood Warning has been replaced with an areal Flood
Warning.
A Flood Watch remains in effect until 700 PM CDT Tuesday for
portions of central, north central, northeast, northwest, south
central, southwest, and west central Iowa.
&&
LAT...LON 4221 9323 4221 9327 4240 9326 4249 9258
4256 9257 4256 9255 4270 9255 4270 9208
4230 9206 4230 9230 4218 9230 4216 9323
$$
ZoggWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:44 AM CDT, 2 hours 13 minutes earlier. Its key messages:
- Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area.
- Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms.
Area forecast discussion, May 21, 6:44 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 644 AM CDT Tue May 21 2024 ...Updated for the 12z Aviation Discussion... .KEY MESSAGES... - Storms will continue into the morning hours, with the potential for an MCS bringing strong winds through the area. Heavy rainfall continues to fall over the area. - Strong storms are then expected through the afternoon hours with damaging winds, large hail, and a few strong tornadoes being possible. Efficient rainfall may also lead to flash flooding concerns, especially in areas primed from the overnight storms. && .DISCUSSION... Issued at 345 AM CDT Tue May 21 2024 As expected, storms have continued to fester through the early morning hours as our well-advertised low pressure system continues to steadily make it’s way towards the state. Primary impacts with the overnight convection have been large amounts of rainfall and strong winds, with sporadic reports of hail. These storms are expected to remain over the area through most of the morning hours, as the warm air advection wing continues to slowly push north and a 30 to 40 kt LLJ provides a continual stream of moisture and ascent overhead. In addition to storms ongoing over the forecast area, we also continue to watch the evolution of a potential MCS currently in central Nebraska that will be making it’s way towards the state through the next few hours. High resolution models have struggled to capture how this feature will evolve, but most agree it will ride along the warm air advection wing, being fueled by the 45 to 50 kt LLJ to it’s south. The differences in guidance are with how it behaves upon reaching Iowa. Most recent guidance suggests that the MCS will shoot north along the warm front, ingesting the storms in it’s path but also heading into more overturned air where convection has occurred all night. This solution would somewhat limit the wind potential of the system, confining it to areas along the southern edge of the overnight convection where the better surface instability resides. However, there have been hints of this MCS staying further south near the outflow boundary, still rooted to the LLJ and further into the warmer, untapped air to the south. Should this solution pan out, the severe wind risk would be much higher as the MCS would stay within the better surface instability and along the better shear axis. High resolution guidance is notoriously bad at resolving nocturnal MCS’, so will be watching observations very closely through the morning hours. After the morning MCS passes through, all eyes will be on the surface low pressure system that will be lifting northeast through the state and dragging the cold front behind it. For our area, most of the storms today will be initiated along this boundary as it arrives in our west around 18-19z and quickly progresses east through the afternoon. These will be fast moving storms, with the front through our area and already into eastern Iowa by 00z. The current expectation is for storms to initially begin as discreet supercells, taking advantage of the 3000+ J/kg of SBCAPE and the 50- 60 kts of 0-6 km shear ahead of the line. However, with shear vectors oriented roughly parallel to slightly off the boundary, would expect storms to eventually congeal and grow upscale into a QLCS type of structure. This will be most likely further east in the forecast area, with discrete convection expected in the west. All severe hazards will be possible through the period and with both storm modes. Of course, with large amounts of instability present and strong flow aloft, storms will be organized and capable of producing damaging winds and large hail, with an emphasis on wind, should the system grow upscale. Likewise, with 200 to 300 m2/s2 of 0-500 m and 0-1 km of SRH there will be plenty of low level shear for rotating storms and the sub-500 m LCLs with surface based instability will help with stretching and tornado production. The limiting factor for tornadoes will be the northeast storm motions not being completely favorable for streamwise ingest, but the large amounts of shear present will still help to mitigate the less favorable storm motions. Finally, the icing on the cake will be the anomalously high PWATs of 1.5 to 1.7 inches, making for efficient rainfall production. Fortunately, fast storm motions and progressive storms will lessen the flash flood potential for most, however, areas that have been primed with heavy rainfall overnight will be susceptible for flash flooding this afternoon. All of this has warranted a nearly area-wide upgrade to a moderate risk (level 4 of 5) for severe weather from the storm prediction center, with the possibility significant hail and wind, as well as a few strong tornadoes. Beyond today, things quiet down through the remainder of the week before we see the return of shower and storm chances on Friday. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 634 AM CDT Tue May 21 2024 Busy weather day with multiple rounds of storms likely. Confidence is lowest in how storms will evolve this morning, but northern sites (KMCW, KFOD, and KALO) will likely see periods of rain and occasional thunderstorms for much of the morning, with expected timing reflected in TAFs. Southern sites will be more dependent on how a line of storms evolves over the next few hours. Southern extent has recently been further than expected, so have included some timing at KDSM for when this passes through (roughly around 1400 UTC). Lightning, lowered visibility and strong, variable winds are all possible as these pass. There may be a brief lull in storms mid-day, especially at southern sites (KDSM and KOTM) before a more predictable line of severe storms passes over the area this afternoon. All hazards are possible with these storms, including damaging winds, large hail, heavy rainfall and tornadoes. Fortunately, storms will be moving quickly and should only impact any given site for an hour or two. Expected timing is reflected in TAFs. Aside from the storms, strong non-thunderstorm winds are expected to develop through the day and may continue into the night, even after storms depart. With the uncertainty of storm evolution today, amendments will be needed and issued as necessary to reflect the latest trends in storms. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for IAZ004>007-015>017- 023>028-033>039-044>050-057>062-070>075-081>083-092. && DISCUSSION...Dodson AVIATION...Dodson
Hazardous weather outlook, May 21, 3:44 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 344 AM CDT Tue May 21 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-220845- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 344 AM CDT Tue May 21 2024 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Thunderstorms from overnight are expected to linger through the morning with damaging winds and flash flooding the primary threats. Additional storms are expected to develop during the afternoon with tornadoes, damaging winds, flash flooding, and large hail all possible. The worst of the storms will be primarily after 3pm. Winds could gust over 40mph at times as storms exit. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed at times today.
In the hours before
Local storm report, May 21, 8:25 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
825 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Flash Flood 2 NNW Traer 42.22N 92.48W
05/21/2024 Tama IA Dept of Highways
P Ave closed from 145th to 155th St due to
flooding. Reported by Tama County Engineer
via social media.
&&
JAZLocal storm report, May 21, 8:29 AM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
829 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM Flash Flood Kellogg 41.72N 92.90W
05/21/2024 Jasper IA Public
Water over the road on IA 224 just north of
Kellogg.
&&
JAZLocal storm report, May 21, 8:31 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
831 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Flood 1 S Britt 43.08N 93.81W
05/21/2024 Hancock IA Public
Water the road on 220th St south of Britt.
&&
JAZLocal storm report, May 21, 8:35 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
835 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Tstm Wnd Gst 3 S Stuart 41.46N 94.32W
05/21/2024 E70 MPH Adair IA Emergency Mngr
&&Local storm report, May 21, 8:39 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
839 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 SE Algona 43.07N 94.22W
05/21/2024 M5.08 Inch Kossuth IA CO-OP Observer
Heavy rain (5.08 in) last 24 hours.
&&
MPLocal storm report, May 21, 8:47 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
847 AM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Flash Flood 2 S Montour 41.95N 92.71W
05/21/2024 Tama IA Emergency Mngr
Hwy T47 closed south of Montour due to water
flowing over the road.
&&
JAZThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:16 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:09 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin, Wright | 8 hr |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:26 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 5 hr |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:24 AM CDT | Tornado Warning | DMX | Adair, Cass | 36 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:07 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Taylor, Union | 53 min |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:19 PM CDT | Tornado Warning | DMX | Boone, Dallas, Polk, Story | 41 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.